Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 106, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Jul 22, 2017, 10:44 AM EDT for 5 counties in Indiana. It took effect at Jul 22, 2017, 3:48 PM EDT. It was in force for 43 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2017, 10:44 AM EDT (14:44 UTC)
- In effect from
- Jul 22, 2017, 3:48 PM EDT
- Expired
- Jul 24, 2017, 11:00 AM EDT
- In force
- 43 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, IN, Kosciusko County, IN, Miami County, IN, Wabash County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eel River (IN) at North Manchester (NMCI3). The gauge peaked at 9.11 ft at Jul 22, 2017, 4:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03328000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
027
WGUS43 KIWX 221444
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
1044 AM EDT Sat Jul 22 2017
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Eel River at North Manchester affecting Cass...Kosciusko...Miami...
Wabash and Whitley Counties
.Recent heavy rainfall will likely lead to some minor flooding
along the Eel River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC017-085-103-169-183-231444-
/O.NEW.KIWX.FL.W.0106.170722T1948Z-170724T1500Z/
/NMCI3.1.ER.170722T1948Z.170723T0600Z.170723T1500Z.NO/
1044 AM EDT Sat Jul 22 2017
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Eel River at North Manchester
* from this afternoon to Monday morning.
* At 9 AM Saturday the stage was 6.2 feet and rising.
* Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will rise above flood stage Saturday afternoon
and crest near 10.5 feet around 2 AM Sunday July 23 and fall below
flood stage around 11 AM Sunday July 23.
* At 11.0 feet...Flood waters near businesses and homes on South Mill
Street.
&&
LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
4087 8599 4072 8631
$$2 follow-up statements
293
WGUS83 KIWX 222024
FLSIWX
Flood Statement
National Weather Service Northern Indiana
424 PM EDT Sat Jul 22 2017
...The Flood Warning has been extended for the following rivers...
Eel River at North Manchester affecting Cass...Kosciusko...Miami...
Wabash and Whitley Counties
.Recent heavy rainfall was causing minor flooding along the Eel River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC017-085-103-169-183-232024-
/O.EXT.KIWX.FL.W.0106.000000T0000Z-170724T0800Z/
/NMCI3.1.ER.170722T1918Z.170723T0000Z.170723T0800Z.NO/
424 PM EDT Sat Jul 22 2017
The Flood Warning has been extended for
The Eel River at North Manchester
* until late Sunday night.
* At 3 PM Saturday the stage was 9.0 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will rise to a crest near 10.1 feet around 8
PM Saturday July 22 and fall below flood stage around 4 AM Sunday
July 23.
* At 10.0 feet...Flood waters near businesses and homes on South Mill
Street.
* This crest compares to a previous crest of 10.4 feet which occurred
on Dec 29 2015.
&&
LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
4087 8599 4072 8631
$$021
WGUS83 KIWX 230120
FLSIWX
Flood Statement
National Weather Service Northern Indiana
920 PM EDT Sat Jul 22 2017
...The Flood Warning is cancelled for the following rivers...
Eel River at North Manchester affecting Cass...Kosciusko...Miami...
Wabash and Whitley Counties
.Runoff from last night's heavy rainfall caused minor flooding along the Eel River
at North Manchester this afternoon. The river has has now fallen below
flood stage at North Manchester and is expected to continue to fall
there tonight and Sunday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC017-085-103-169-183-230150-
/O.CAN.KIWX.FL.W.0106.000000T0000Z-170724T0800Z/
/NMCI3.1.ER.170722T1918Z.170722T2030Z.170722T2145Z.NO/
920 PM EDT Sat Jul 22 2017
The Flood Warning is cancelled for
The Eel River at North Manchester
* At 8 PM Saturday the stage was 8.5 feet
* Flood stage is 9.0 feet.
* The river fell below flood stage Saturday afternoon.
* Forecast...The river will fall to near 7.0 feet around 2 AM Sunday
July 23.
&&
LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
4087 8599 4072 8631
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jul 22, 10:02 AM EDT, 42 minutes earlier.
Area forecast discussion, Jul 22, 10:02 AM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1002 AM EDT Sat Jul 22 2017 .SYNOPSIS... Issued at 1001 AM EDT Sat Jul 22 2017 Chances for rain showers will diminish gradually throughout the day as the system responsible for last nights rainfall moves out of the area. There is a slight chance for showers and maybe even a thunderstorm to redevelop this afternoon, mainly south of the highway 24 corridor. Another system will move through the region Sunday afternoon and evening with chances for thunderstorms again during this period. Drier and cooler air will then prevail for the first part of the upcoming week. && .UPDATE... Issued at 1001 AM EDT Sat Jul 22 2017 SPC has downgraded us from a slight risk to a marginal risk for severe weather. From current observations and model guidance-do not expect any severe weather today. We will still see precipitation though, as the second precipitation shield makes its way eastward. Expect a diminishing trend as it moves eastward, and have adjusted pops accordingly. Kept POPS/QPF closely tied to the HRRR through this afternoon/evening. Instability will be limited given the convective debris/cloud cover over the area. Additionally, the main outflow boundary from the earlier convection has drifted further south of the area than originally anticipated. Still kept low chances for isolated showers/storms in the forecast south of US 24 given any boundaries that are left over once the final batch of precipitation moves through, but have low confidence in these. && .SHORT TERM...(Today and Tonight) Issued at 530 AM EDT Sat Jul 22 2017 Several mesoscale convective complexes moving through the region this morning. First MCV rotating through eastern area and severe threat this morning ending as this feature exits. Strong warm air advection and low level jet to our west has fueled a second MCS over eastern IA and northern IL and this making its way into NW Indiana early this morning. Primary concern will be heavy rain threat rest of this morning with PWATs still over 2 inches. Expect this complex to begin weakening as it translates through the area this morning as LLJ weakens and moisture convergence diminishes. Focus then shifts to afternoon convection and severe chances. Fully expect composite outflow from this morning convection to be well south of the area today and stable bubble over most of CWA. Clouds will linger this morning and possibly into this afternoon once again limiting heating and keeping thermal gradient to our south. High dew point air still in place and even with clouds could see CAPE of at least 1500-2000 J/KG develop. However lack of focus and with boundary south of area along with local CIN thinking best chances for any development will be in our far south. Last several CAMs runs tend to agree and latest HRRR develops storms along our southern border. Will trend afternoon pops in this direction with highest in our far south. Isolated severe will be possible where storms do develop and again primarily focused in our far southern counties. Evening storms should then push south of the area with approach of first synoptic frontal boundary and drying overnight. && .LONG TERM...(Sunday through Friday) Issued at 530 AM EDT Sat Jul 22 2017 Short wave and associated secondary cold front to swing south Sunday into Sunday evening. Models continue to indicate possible convection with these features as low level moisture lingers and CAPE values increase to over 2000 j/KG. Deep layer shear also increases to over 30 knots so isolated severe not out of question and thus the day 2 slight risk. Once this wave passes should finally see drier and cooler air work in for Monday and first half of upcoming week. Another short wave in west northwest flow looks to arrive mid week with another sagging surface front. This will bring chances for showers and storms back to the area for latter half of the week. Basically accepted blends for later periods with focus this morning on short term weather. && .AVIATION...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 645 AM EDT Sat Jul 22 2017 Morning radar showing break between convective complexes but some scattered showers and occasional lightning developing in the area between. Will see pcpn diminish by late morning as next complex moves in then weakens and dissipates. Stable bubble over the area through much of the afternoon and with no strong focus for additional convection will likely be dry at terminals. Boundary south of KFWA will see some development this evening and it could be close enough for a stray shower or storm at terminal. However...chances remain too low for inclusion in forecast at this time. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...MCD SYNOPSIS...MCD SHORT TERM...Lashley LONG TERM...Lashley AVIATION...Lashley Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 22, 10:18 AM EDT, 26 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 1018 AM EDT Sat Jul 22 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-231430- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 1018 AM EDT Sat Jul 22 2017 /918 AM CDT Sat Jul 22 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance for thunderstorms Sunday afternoon and evening. An isolated severe storm will be possible with damaging winds and hail the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-231430- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1018 AM EDT Sat Jul 22 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance for thunderstorms Sunday afternoon and evening. An isolated severe storm will be possible with damaging winds and hail the primary hazards. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Jul 22, 4:49 AM EDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 AM EDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 AM FLOOD 2 S PERU 40.73N 86.06W
07/22/2017 MIAMI IN EMERGENCY MNGR
COUNTY ROAD 250 S, NEAR STRAWTOWN PIKE HAD
WATER OVER THE ROAD IN SEVERAL SPOTS. OTHER
ROADS WERE REPORTED TO HAVE HIGH WATER ON
THEM IN THE SOUTHERN PART OF THE COUNTY. A
RAILROAD UNDERPASS ON BROADWAY IN PERU WAS
FLOODED AND IMPASSABLE.
0300 AM TSTM WND DMG 2 S PERU 40.73N 86.06W
07/22/2017 MIAMI IN EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON COUNTY ROAD 250 S
NEAR STRAWTOWN PIKE, THE TREE SNAPPED OFF 7
LIGHT POLES AND KNOCKED OUT POWER TO A
SUBSTATION EAST OF THE DAMAGE. TIME
ESTIMATED BASED ON RADAR.
&&Local storm report, Jul 22, 5:23 AM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
523 AM EDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 AM FLOOD 2 N PEORIA 40.75N 85.97W
07/22/2017 MIAMI IN EMERGENCY MNGR
WATER RUNNING RAPIDLY OVER ROAD AT COUNTY
ROAD 550 EAST AT 100 SOUTH.
&&
LWFLocal storm report, Jul 22, 8:14 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
814 AM EDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLOOD 1 ENE PEABODY 41.09N 85.47W
07/22/2017 WHITLEY IN TRAINED SPOTTER
STANDING WATER IN FIELDS AND YARDS. ALSO
MEASURED 2" TOTAL OVERNIGHT UP TO REPORT
TIME THIS MORNING.
&&
CRLocal storm report, Jul 22, 8:26 AM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
826 AM EDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM HEAVY RAIN 2 N NORTH WEBSTER 41.35N 85.70W
07/22/2017 M2.62 INCH KOSCIUSKO IN OFFICIAL NWS OBS
TOTAL RAINFALL FROM LATE FRIDAY EVENING INTO
SATURDAY MORNING.
&&
MCSLocal storm report, Jul 22, 8:27 AM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
827 AM EDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM HEAVY RAIN 4 E HANNA 41.42N 86.71W
07/22/2017 M2.85 INCH LA PORTE IN MESONET
TOTAL RAINFALL LATE FRIDAY EVENING INTO
EARLY SATURDAY MORNING.
&&
MCSLocal storm report, Jul 22, 8:29 AM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
829 AM EDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM HEAVY RAIN 3 S TIOSA 41.11N 86.21W
07/22/2017 M2.60 INCH FULTON IN CO-OP OBSERVER
TOTAL RAINFALL LATE FRIDAY EVENING INTO
SATURDAY MORNING.
&&
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 9:42 PM EDT | River Flood Watch | IWX | Cass, Miami, Wabash, Whitley | 61 hr |
| Jul 21, 9:43 PM EDT | Special Weather Statement | IWX | Pulaski | 47 min |
| Jul 21, 10:11 PM EDT | Special Weather Statement | IWX | Starke | 49 min |
| Jul 22, 12:32 AM EDT | Special Weather Statement | IWX | Kosciusko | 43 min |
| Jul 22, 1:21 AM EDT | Areal Flood Warning | IWX | LaPorte, Pulaski, Starke | 12 hr |
| Jul 22, 1:54 AM EDT | Severe Thunderstorm Warning | IWX | White | 51 min |
| Jul 22, 3:41 AM EDT | Special Weather Statement | IWX | Huntington, Wells | 34 min |
| Jul 22, 4:02 AM EDT | Special Weather Statement | IWX | Adams | 28 min |
| Jul 22, 4:35 AM EDT | Areal Flood Warning | IWX | Cass, Grant, Miami, Wabash | 6 hr |
| Jul 22, 4:35 AM EDT | Special Weather Statement | IWX | Jay | 25 min |
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.